[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 184.73.66.157. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1962

Triparanol and Medical Reporting

Arch Ophthalmol. 1962;67(4):397-398. doi:10.1001/archopht.1962.00960020399003
Abstract

Some few months ago Medical World News carried the story of an anticholesteremic agent, triparanol (MER/29), causing cataracts. The source of the story was a panel discussion of the District of Columbia Medical Society, and the cataracts were said to have been observed at the Mayo Clinic.

Since triparanol is estimated to have been given to some 300,000 patients, its possibly cataractogenic properties are of no little concern to ophthalmologists. Our casual search failed to reveal any pertinent report in the ophthalmic literature. Enquiry from the Mayo Clinic disclosed less confidence in the observations than had been represented in the reports of the panel discussion. Four patients had apparently been seen with cataracts suggestively related to triparanol, but the evidence was not yet considered by the properly cautious observers to warrant reporting even at a local staff meeting. Yet, like the prophet a long way from home, the subject was

First Page Preview View Large
First page PDF preview
First page PDF preview
×